MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE METER

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE METER
Model Number 7377
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Codes Hyperglycemia (1905); Dizziness (2194)
Date of Event 04/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that she was unable to perform blood glucose test with the contour next meter as the meter was dead.She was experiencing symptoms of hyperglycemia which were described as being dizzy and thirsty.The customer went to a physician's office where a blood glucose test was performed and a reading of 175 mg/dl was obtained.The customer was given an injection (unknown medication).After, she went home and ran another blood glucose test and obtained a reading of 139 mg/dl.The customer recovered well after the treatment.The customer was advised to return the device for evaluation.A replacement meter kit was sent to the customer.
 
Additional Manufacturer Narrative
The patient/family (a1) was the initial reporter (e1), so personal information was not entered.No information was captured in section a4 the customer's weight was not provided.
 
Additional Manufacturer Narrative
The customer did not return the device for evaluation.The contour next test strips used at the time of the event were expired, therefore, no in-house testing could be performed.The device history record was reviewed for the suspected contour next meter (s/n: (b)(6)) and no manufacturing anomalies were found.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
PHC CORPORATION (REGISTRATION #: 3004167884)
110 oaza-inoshiri-aza-nishiuen
wakimachi
mima tokusima, 779-3 603
JA   779-3603
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
9142361830
MDR Report Key16930872
Report Number1810909-2023-00093
Device Sequence Number6925226
Product Code NBW
UDI-Device Identifier00301937377013
UDI-Public00301937377013
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121190
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number7377
Device Catalogue Number7377
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer11/22/2023
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale